Soylent and Roaccutane (isotretinoin)


#1

Hi all,
I was wondering if anyone could shed some light on the possibilities of complications of consuming both Roaccutane (isotretinoin) and my recipe
I have a booking with a specialist soon to get a prescription and expect (possibly presumptively) to be given the ‘its best not to’.
I have a fair understanding of the drug and understand it carries serious risks anyway, I was just wondering if Soylent could make it worse.
Thanks in advance for any help! :smile:


#2

We’re not chemists, we’re amateurs. Do talk to your doctor and in case of doubt stick to the tried and true meat and two veg diet. Can’t go wrong with that.


#3

While I should preface this by saying that I’m an IT guy rather than a doctor, nothing in your recipe (or any recipe I’ve seen to date, for that matter) that should have any serious interactions with isotretinoin. Do not interpret this as qualified medical advice. :wink:

To be honest with you—based on my acne-filled university days of using Accutane myself—I’m not aware of any serious dietary contraindications for isotretinoin. I can remember extended periods of where I used the drug while consuming vast quantities of olive oil, oats, and whey protein (Caesar salad, sandwiches, and shakes, oh my!), along with vitamin and mineral supplements that contain every ingredient you’ve got on there.

All that being said, I strongly recommend you speak with your dermatologist or family doctor before making major dietary changes while on isotretinoin (or any sort of prescription medication). When I explained it to my own doctor, I framed it in the context of: “I’m going on a static diet to better manage my health, here are the macros and micros; is there anything I should be aware of before pulling the trigger?” No objections.


#4

mm, but the are some very knowledgeable people on here who I’d love an opinion from.
Also, this post had people in pharmaceutical and bio med fields.


#5

Thanks heaps!
This is exactly the sort of advice I was after.

A mistake on my part , I should have been more clear in the original post:
I will definitely be talking it through with a specialist and GP, was just looking for a little extra knowledge that goes beyond a Google search.


#6

I would guess you need to be very clear on the dosage of vitamin A every day and not exceed the UL at the very least.


#7

ya, i remember my doctor saying to not take any vitamin e at all while on accutane.
dunno if soylent has vitamin e or how much…


#8

are you sure it’s not vitamin A? (not E?)
Vitamin E might also have contraindications but I’ve not heard anything about that (not that I’m particularly knowledgeable in this area though).


#9

i remember hearing about some people seeing an improvement with their acne after switching to soylent. maybe you should wait with the isotretinoin and see if soylent alone helps?


#10

ah, whoops. ya, vitamin a.


#11

What would vit A do?


#13

Hmm, I’m certain I answered this last week, but it looks like the post is gone… soo, sorry about bumping the thread.

Basically, from my (limited) research, isotrentinoin is very similar to retenoic acid and retanoic acid comes from Vitamin A.
Fun fact: before isotrentinoin, they realised Vit A was good for acne so tested it by giving doses of 500,000 IU! Seems pretty funny with all the delicacies we have on the forum trying to stay under UL’s etc.
Note: I had a link to the study but cant be bothered finding it atm, a quick google search should get you close…